MAUDE Adverse Event Report: MEDTRONIC, INC ZINGER GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ZINGER GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number ZNGRS180HJ
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
One zinger guide wire and one attain lv lead were used during a procedure to treat a mildly tortuous and non-calcified distal coronary sinus.There was no packaging noted to the packaging of the zinger guide wire, and the device was removed from the packaging as per ifu with no issues.The device was inspected with no issues.The device was prepped per ifu with no issues.The wire tip was not formed by the physician.The wire was not kinked and re-straightened during use.Excessive force was not used during insertion/delivery of the guide wire.The wire was used to help position the lv lead.It was reported that on removal the wire began to unravel and the distal portion that was out of the tip of the lead came loose in the posterolateral branch of the coronary sinus.No attempt was made to remove the detached portion from the patient.The detached portion of the wire remains in the posterolateral branch of coronary sinus.The lv lead remains implanted with no problems.There is no alleged product issue against the attain lead.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis : lot number on returned pouch: g19a12001 matched what was reported on gch.Guidewire returned coiled in plastic bag.One zinger guidewire was received for analysis.The coils were stretched, severely entangled and unravelled.Proximal bond stretched in a distal direction.There was a detachment at the core wire of the wire and the distal tip.The detached section remains in the patient.Kinks were noted on the core wire.The guidewire measured 176.5cm, indicating approx.3.5cm of the wire had detached.There was no other damage evident to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ZINGER GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key10424732
Report Number1220452-2020-00070
Device Sequence Number16884339
Product Code DQX
UDI-Device Identifier00643169452589
UDI-Public00643169452589
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2022
Device Model NumberZNGRS180HJ
Device Catalogue NumberZNGRS180HJ
Device Lot NumberG19A12001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer09/16/2020
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1